To the Editor.—
The ambulatory blood pressure recorder is a recently developed device useful in the evaluation of the blood pressure and heart rate in those patients demonstrating lability in the physician's office or clinic.1 The technique of ambulatory monitoring has also become popular in the evaluation of the efficacy of antihypertensive drugs.2 In the past few years, a number of noninvasive blood pressure-monitoring units that utilize a standard sphygmomanometer attached to a programmable portable motor-driven pump have become available.3,4 I would like to describe a previously unreported complication of ambulatory blood pressure monitoring.
Report of a Case.—
A 65-year-old diabetic woman with a history of marked fluctuation in blood pressure levels in her physician's office was referred for ambulatory blood pressure monitoring. Her usual medications were timolol maleate, hydrochlorothiazide, nifedipine, and NPH insulin. There had been no previous history of easy bruisability, skin lesions, bleeding episodes,